Couldn't find what you looking for?

TRY OUR SEARCH!

Hi I am 21yrs old, and I have been on the depo shot for 2yrs. I know most woman gain weight, so they say, from use of the depo birth control shot. I on the other hand, feel and see that i have lost weight. My bf now complains that my butt is much smaller then wat it used to be. i used to be a size 29 in jeans, or a 7-8 now I am a 23-24, 2-3. I have noticed my breast and butt are smaller. I was much fuller and thicker 2yrs ago, before the shot. a nice hour glass shape, now its almost all gone. I eat right, I have not changed my diet. I am a cannabis smoker, which makes me have the munchies n I totally eat even if its super late. I never really excersice, but walk a lot. Since having the depo shot I have not had my period, it stopped by my second shot. I am worried that I am losing weight because I am not getting my period, and its a hormonal inbalance or something idk. Can anyone help pls. I am ready to stop the shot and get another type of birth control because this is not working for me. But I like getting the shot, not having a period is nice, and not taking it everyday as well. But if its messing with me and its making me thinner i will STOP. Can anyone give me some insight on something pls. Thank you

Loading...

Yes, weight gain due to increased appetite is a common side effect of Depo. It is quite strange that you are loosing weight. But how can you know for sure that your weight loss is due to depo shots? Do you have any other Depo side effects like: sore breasts, nausea, fatigue, abdominal discomfort, headache, dizziness, nervousness, and some loss of scalp hair, some increase in body hair, decreased sex drive, leg cramps, bloating? If you stop getting Depo injections, your period usually returns within 3 to 10 months. You should talk to your gynecologist just to make sure, and of course change the contraception method if needed.
Reply

Loading...

I have the same issue! I have lost about 15 pounds in 2 years since being on the depo shot. I do know it is the shot and actually i asked my doctor and he said that its rare but it does happen. Additionally, I break out really bad when on depo. Last month I was almost 2 months late for my shot and I gained the 10 pounds and my skin was clear and looked healthy, since I received the shot about 3 weeks ago and i lost all that weight again and my face is breaking out like a kid on puberty (I'm 23) My bf also complains that when he met me i had the perfect body (120 lbs) and not i look like i have no body (100 lbs). Its really annoying and I am going to switch birth controls because of it!
Reply

Loading...

I've been trying to research this myself. I started the shot about 5 weeks ago, and since starting it I've lost 10 pounds! It's crazy because I was about 115 before and now I'm 105. I am not trying to lose weight so I'm not sure what the cause has been. The only thing that has been out of the ordinary was the shot. Let me know if you have any more info on this :0)
Reply

Loading...

Hay omg i have the exact problem im also a cannabis smoker and maybe that could also be the problem
Reply

Loading...

im da same way my coca cola bottle figure is gone to because of the depo shot. i was 140 pounds now i only weigh 129. im bout to switch to the pills.
Reply

Loading...

haha i love the comparison
Reply

Loading...

I to have had this. I smoke cannibis aswell and eat so much. still have lost weight about 15lb since I started. which im about 4mo in. i'd like to lose some weight. I'm just glad I'm not gaining ha
Reply

Loading...


hi im also having the same problem i been on the shot for 2 years and when i wasnt on the shot i used to be at a normal weight around 110 to 115 pounds then i lost all that weight i lost weight in the chest area too which i dont like and im trying to decide if i wanna switch to another form of birth control
Reply

Loading...

So strange. I had the depo shot done like 3 weeks ago and my period still hasn't stopped. I guess the good thing about it is its extremely slow. Nonetheless, its annoying. Anyway 3 weeks and I've had crazy cravings and eat all of the time but, the weird thing is I used to be 140 pounds but now I'm like 125. Its really weird but, some part of me thinks its because of calcium loss. I'm horrifically big boned and I'm starting to think maybe this weight loss has  to do with the calcium loss....but that could be a crazy inference idk. i'm 19. The other weird thing is when I look in the mirror, I look like I've gained weight. I used to not have two jelly rolls but, now I do =/. I've also been experiencing symptoms close to restless leg in my entire left leg and a lil in my right leg. Idk if thats because of depo or my mural painting job which makes me bend and contort my body in all types of ways. thoughts anyone? reply 

Reply

Loading...


I am 21 also and I've been having the same issue. Last summer I tried the shot twice, receiving one in January and then another not until June. I initially thought I was losing weight because of the time gap. So I waited until both shots were out my system. During my first shot I dropped down from 115 to 98 by the end of my second shot. After I stopped I began to gain all my weight back. I recently got another shot this May and once again I am having the same issue. I am completely convinced that depo was the issue!
Reply

Loading...

since when is losing weight an issue? im currently 16 and had my first depo in february, at first my period hadnt stopped until the 3rd shot and i went from 125 to 113, i enjoyed the weight loss but now i have gained up to  127 from bloating, i think from being late on the shot. but i love the depo

Reply

Loading...

I was on the depo shot for 5 years and was always the skinny girl while in high school..went off of it at 22 planning on having a baby. I got pregnant after 16 months and shortly after baby went back on shot. I have literately lost 15 lbs in about 3 weeks on my second shot since baby...I swear for me at least the shot makes my body lose weight and i get yelled at "you need to eat more"! I eat a lot! and it doesnt matter i"m still losing weight. I am now 10 lbs less then when I became prego. I'm going off of the depo when it is over.

Reply

Loading...

I've had the same issue your having it seems that when I'm on the depo I loose weight and In my case it's not that I change my diet intentionally it's just that I don't get as hungry. I've been on the depo last time this year but stopped due to my weight loss and irregular periods. But with trying the patch I feel like the depo is the easiest for me. But I realize with the depo even when I pig out on food my weight either stays the same or I loose it. So I find it intresting that other women are having the same issues.
Reply

Loading...

Sometimes the depo doesn't stop your period sometimes it makes it worse. I remember the first time I was on the depo I had my period for a straight month. So I guess some peoples periods do stop while the unlucky ones like us still have those periods with a vengeance.
Reply

Loading...